Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 5, 2004, 12:01 AM CST for Falls County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 12:01 AM CST (06:01 UTC)
- Expired
- Feb 5, 2004, 12:45 AM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Falls County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 4, 9:20 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 050601 SVRFTW TXC145-050645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1245 AM CST * AT MIDNIGHT CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MARLIN...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE INCH IN DIAMETER IS LIKELY. LAT...LON 3124 9705 3109 9691 3124 9662 3151 9682 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 9:42 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 4, 9:42 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UDPATED NATIONAL WEATHER SERVICE FORT WORTH TX 942 PM CST WED FEB 4 2004 .UPDATE... HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH...AND ISSUANCE OF FLOOD WATCH FOR SAME AREA. SEVERE TRW WATCH IN EFFECT UNTIL 300 AM...FLOOD WATCH IN EFFECT UNTIL 400 AM. 42 .UPDATE... 757 PM CST... WILL ISSUE AN UPDATE TO REFLECT CURRENT PRECIP...TEMP...AND WIND TRENDS FOR TONIGHT. CURRENT AREA OF PRECIP OVER THE EASTERN HALF OF NORTH TEXAS WILL SLOWLY EXIT THE REGION THIS EVENING...WHILE PRECIP WILL REMAIN MORE SCATTERED OVER THE WEST. HOWEVER...ANOTHER AREA OF PRECIP CURRENTLY LEAVING THE BIG BEND AREA WILL PUSH NORTHEAST ACROSS THE REGION AFTER MIDNIGHT. TEMPERATURES ARE A CONCERN...ESPECIALLY GIVEN THE FACT THAT THE MODELS ARE TRYING TO VEER THEM TO THE NORTH LATER TONIGHT. EVENING SOUNDING DID SHOW GOOD WARMING IN THE LAYER BETWEEN 670 AND 870 MB. IN ADDITION...THE CLOUD COVER WILL TEND TO STABILIZE TEMPERATURES...AND ADVECTION IS FROM A REGION WITH SIMILAR TEMPS...SO WE EXPECT READINGS TO REMAIN ABOVE FREEZING OVERNIGHT. IT WILL BE CLOSE BY DAYBREAK...ESPECIALLY IN THE NORTHWEST...BUT PRECIP SHOULD END BEFORE ANY PROBLEMS OCCUR. 42 && .AVIATION DISCUSSION... WILL END THUNDERSTORMS AROUND 07Z...BUT WE WILL STILL BE IFR IN DRIZZLE...FOG AND LOW CIGS THROUGH THE NIGHT. WILL CONTINUE A CHANCE OF LIGHT RAIN INTO THE EARLY MORNING HOURS. SLOW IMPROVEMENT BEGINNING MID MORNING THURSDAY. 59 && DISCUSSION... LATEST REFLECTIVITY DATA FROM KFWS/KGRK 88DS SHOWS RAIN AND THUNDERSTORMS CONTINUING TO DEVELOP IN REGION OF STRONG WARM ADVECTION ACROSS SOUTH TEXAS...AND SPREADING N/NE ACROSS THE FORECAST AREA. THIS TREND SHOULD CONTINUE UNTIL A POWERFUL UPPER JET MAX OF 120-140 KTS AND ITS ASSOCIATED MID-LEVEL TROUGH MOVE FAR ENOUGH SOUTHEAST TO INDUCE CYCLOGENESIS ALONG A PREEXISTING BAROCLINIC ZONE LOCATED NEAR THE TEXAS COAST. SHORT TERM MODEL GUIDANCE FROM THE MESOETA/AVN/RUC IS IN GOOD AGREEMENT ON A QUICK NORTHEASTWARD MOTION OF THE RESULTANT SFC LOW ON THURSDAY...WITH WARM ADVECTION PATTERN ACROSS NORTH TEXAS /AND STRONGEST FORCING FOR UVM/ DECREASING RAPIDLY AFTER MIDNIGHT TONIGHT. WESTERLY COMPONENT TO LOW-LEVEL FLOW ON THURSDAY SHOULD LEAD TO A DRY AND PLEASANT DAY ACROSS NORTH TEXAS. THE STRONG COLD FRONT THAT HAS BEEN MENTIONED FOR THE LAST SEVERAL DAYS IS STILL ON SCHEDULE TO ARRIVE ON THURSDAY NIGHT...AS THE DEEPENING SFC LOW MOVES NORTHEAST TO THE GREAT LAKES REGION... ALLOWING A COLD SFC HIGH TO MOVE SOUTHWARD DOWN THE CENTRAL PLAINS. WILL RAISE MIN TEMPS FOR FRIDAY MORNING JUST A BIT FOR THIS FORECAST...AS CLOUD COVER AND MIXING WILL OFFSET SOME OF THE COLD ADVECTION TO ALLOW TEMPS TO REMAIN IN THE UPPER 30S-LOWER 40S. HOWEVER...THE SAME CLOUD COVER IS EXPECTED FOR THE REMAINDER OF THE DAY ON FRIDAY...AND WILL UNDERCUT MOS NUMBERS FOR THIS PERIOD WITH ONLY VERY LITTLE DIURNAL RISE ANTICIPATED. MEDIUM RANGE GUIDANCE FROM THE GFS/UKMET/ECMWF AND CANADIAN MODELS IS NOW CONVERGING ON A SOLUTION OF LOW-LEVEL COLD ADVECTION CONTINUING DURING THE DAY ON SATURDAY. DESPITE A DECREASE IN CLOUD COVER DURING THE DAY...STRONG LOW LEVEL COLD ADVECTION SHOULD CONTINUE AS THE SFC HIGH MOVES SOUTHWARD TOWARD TEXAS. THUS...WILL UNDERCUT MOS NUMBERS ON SATURDAY WITH HIGHS MAINLY IN THE MID/UPPER 30S. AS THE AFOREMENTIONED SFC HIGH SETTLES ACROSS NORTH TEXAS ON SATURDAY NIGHT...STRONG RADIATIONAL COOLING SHOULD RESULT IN ONE OF THE COLDEST NIGHTS OF THE YEAR SO FAR FOR MOST SPOTS. RETURN FLOW WILL BEGIN ON SUNDAY...AS SFC PRESSURES FALL IN THE LEE OF THE ROCKIES... WITH APPROACH OF THE NEXT UPPER VORT MAX. WILL MAINTAIN THE FORECAST OF SLIGHT CHANCE/LOW CHANCE POPS FOR MONDAY/TUESDAY... AS MODEL GUIDANCE HAS BEEN CONSISTENTLY PROGGING THIS FEATURE FOR THE LAST SEVERAL RUNS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 55 36 39 / 90 0 0 0 WACO, TX 44 62 39 42 / 90 0 0 0 PARIS, TX 38 50 33 36 / 90 20 0 0 DENTON, TX 40 53 34 37 / 90 0 0 0 MCKINNEY, TX 39 53 34 37 / 90 0 0 0 DALLAS, TX 41 55 36 39 / 90 0 0 0 TERRELL, TX 41 56 37 39 / 90 20 0 0 CORSICANA, TX 43 60 39 41 / 90 20 0 0 TEMPLE, TX 45 64 40 43 / 90 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. && 65/DD
Hazardous weather outlook, Feb 4, 4:05 PM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST WED FEB 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 405 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OCCUR TONIGHT. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:49 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.